Puerto Rico, 2005

Funnel Cloud in Puerto Rico, November 20, 2005

November 20, 2005 · NWS SJU · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 20, 3:50 PM AST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 20, 3:50 PM AST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
350 PM AST SUN NOV 20 2005

.DISCUSSION...

DRY AND STABLE CONDITIONS PREVAIL AT THE MID TO UPPER LEVELS...WITH
SOME LIMITED UPPER LEVEL MOISTURE SUPPLY BEING ADVECTED INTO THE
REGION FROM THE WEST. THE 12Z SOUNDING INDICATED VERY STABLE
CONDITIONS...WITH A STRONG INVERSION IN THE 700 T0 600 MB LAYER.

BOTH LATEST GUIDANCE AND SAT IMAGERY INDICATE SOME LOW LEVEL
MOISTURE AND CLOUDINESS APPROACHING 20 NORTH AND WILL BE ADVECTED
INTO THE REGION LATER TONIGHT WITH THE LOW LEVEL NORTHEAST FLOW.
WILL LIKELY HAVE SOME SHOWER ACTIVITY LATE TONIGHT INTO MONDAY
MORNING...BUT SHOULD BE JUST LIMITED TO LIGHT SHOWERS...MAINLY ALONG
THE NORTH COAST OF PUERTO RICO. THE STABLE MID TO UPPER LEVELS WILL
RESTRICT ANY POTENTIAL FOR CONVECTION. SOME OF THE MOISTURE WILL
LINGER ACROSS THE LOCAL ISLANDS ON MONDAY...BUT THE MID TO UPPER
LEVEL RIDGE SHOULD CONTINUE TO LIMIT ANY CHANCES OF AFTERNOON
CONVECTION. OTHERWISE...THE LONGER TERM GUIDANCE INDICATES A FRONTAL
BOUNDARY ASSOCIATED WITH A DEEP LOW FORECAST TO EXIT THE MID
ATLANTIC STATES IN THE U.S. EARLY TUESDAY  AND APPROACHING
HISPANIOLA EARLY ON WEDNESDAY. STILL BELIEVE ITS TOO EARLY TO KNOW
IF THE BOUNDARY WILL APPROACH OR AFFECT THE LOCAL ISLANDS AFTER
WEDNESDAY...WILL HAVE TO MONITOR THIS SYSTEM CLOSELY AND REVISE THE
FORECAST ACCORDINGLY.

&&

.MARINE...

THE OFF SHORE ATLANTIC WATERS ARE FORECAST TO SLOWLY SUBSIDE THIS
EVENING AND INTO MONDAY WITH THE LINGERING NORTHEAST SWELL FORECAST
TO SUBSIDE INTO MONDAY. THAT COUPLED WITH LIGHT TO MODERATE WIND
FLOW ACROSS THE NORTHEAST CARIBBEAN...HAVE DECIDED TO DISCONTINUE
THE SMALL CRAFT ADVISORY...WITH EXERCISE CAUTION APPROPRIATE FOR THE
OFF SHORE ATLANTIC WATERS ONLY.
&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  85  75  87 /  50  50  40  40
STT  77  84  77  84 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

41
Hazardous weather outlook, Nov 20, 6:00 AM AST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN NOV 20 2005

PRZ001>013-AMZ710>750-211000-
600 AM AST SUN NOV 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

AFTER A LINE OF CLOUDS AND SHOWERS MOVES THROUGH THE AREA THIS
MORNING FROM NORTH TO SOUTH...DRY WEATHER WILL PREVAIL THROUGH
TODAY...WITH ONLY A FEW PASSING CLOUDS AND SHOWERS. WINDS WILL BE
LIGHT OUT OF THE NORTHEAST.

NORTHEAST SWELLS WILL CONTINUE TO GRADUALLY SUBSIDE ACROSS THE
REGIONAL WATERS THROUGH TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR THE ATLANTIC OFF SHORE WATERS.

.DAYS TWO THROUGH SEVEN...

A SLIGHT INCREASE IN SHOWER ACTIVITY WILL OCCUR EARLY MONDAY AS AN
AREA OF MOISTURE MOVES IN FROM THE NORTH. THERE WILL BE AN INCREASE
IN SHOWERS AND A FEW THUNDERSTORMS THURSDAY THROUGH FRIDAY AS A COLD
FRONT APPROACHES LOCAL AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

A NEW SURGE OF NORTHEAST AND NORTHWEST SWELLS WILL BEGIN TO AFFECT
THE LOCAL WATERS WEDNESDAY THROUGH AT LEAST FRIDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-211000-
600 AM AST SUN NOV 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED LIGHT PASSING SHOWERS WILL CONTINUE TO CROSS
THE U.S. VIRGIN ISLANDS TODAY AND TONIGHT BUT NO SIGNIFICANT
RAINFALL AMOUNTS ARE TO BE EXPECTED. NORTHEAST WINDS OF 10 TO 15 MPH
WITH HIGHER GUSTS WILL CONTINUE TODAY.

NORTHEAST SWELLS WILL CONTINUE TO GRADUALLY SUBSIDE ACROSS THE
REGIONAL WATERS THROUGH TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR THE OFF SHORE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES.

.DAYS TWO THROUGH SEVEN...

A SLIGHT INCREASE IN SHOWER ACTIVITY WILL OCCUR EARLY MONDAY AS AN
AREA OF MOISTURE MOVES IN FROM THE NORTH. THERE WILL BE AN INCREASE
IN SHOWERS AND A FEW THUNDERSTORMS THURSDAY THROUGH FRIDAY AS A COLD
FRONT APPROACHES THE LOCAL AREA. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

A NEW SURGE OF NORTHEAST AND NORTHWEST SWELLS WILL BEGIN TO AFFECT
THE LOCAL WATERS WEDNESDAY THROUGH AT LEAST FRIDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Culebra

When
November 20, 5:18 PM AST to 5:33 PM AST
Where
Culebra County, Culebra
Reported by
AIRPLANE PILOT

A pilot reported a large funnel cloud between Culebra and Fajardo moving west.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480416.